On the existence of flexural edge waves on thin orthotopic plates

Thompson, I. and Abrahams, I.D. and Norris, A.N. (2002) On the existence of flexural edge waves on thin orthotopic plates. Journal of the Acoustical Society of America, 112 (5). pp. 1756-1765. ISSN 0001-4966

[img] PDF
JAS001756.pdf
Restricted to Repository staff only

Download (311kB)
Official URL: http://scitation.aip.org/getpdf/servlet/GetPDFServ...

Abstract

This paper is concerned with an investigation into the existence of waves propagating along a free edge of an orthotropic plate, where the edge is inclined at arbitrary angle to a principal direction of the material. After deriving the governing equation and edge conditions, an edge wave ansatz is substituted into this system to reduce it to a set of algebraic equations for the edge wave wave number and wave vector. These are solved numerically for several typical composite materials although analytic expressions can be obtained in the case of special values of the material parameters and inclination angle. It is found that a unique edge wave solution, which generally exhibits oscillation as well as decay away from the free edge, exists in all cases, and its wave speed is independent of its direction of propagation along the plate.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 43 Abstract harmonic analysis
MSC 2010, the AMS's Mathematics Subject Classification > 74 Mechanics of deformable solids
Depositing User: Professor I D Abrahams
Date Deposited: 03 Aug 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/424

Actions (login required)

View Item View Item